Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 9, NWS Cheyenne, WY

August 17, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 17, 2019, 2:43 AM MDT. It took effect at Aug 17, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2019, 2:43 AM MDT (08:43 UTC)
In effect from
Aug 17, 2019, 12:00 PM MDT
Expired
Aug 17, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

292 
WWUS85 KCYS 170843
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
243 AM MDT Sat Aug 17 2019

...RED FLAG WARNINGS AND FIRE WEATHER WATCHES FOR FIRE WEATHER 
ZONES 303 304 and 310 THIS WEEKEND...

...Dangerous fire weather conditions expected over the weekend as
a strong storm system pushes in from the west. Strong winds
Today and Sunday in combination with low relative humidities 
should create widespread critical fire weather conditions...

WYZ304-180200-
/O.UPG.KCYS.FW.A.0008.190817T1800Z-190818T0200Z/
/O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/
/O.UPG.KCYS.FW.A.0009.190818T1800Z-190819T0200Z/
/O.NEW.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Southwest Carbon County-
243 AM MDT Sat Aug 17 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR HIGH WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR 
HIGH WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. a Red Flag Warning has also been issued from noon to
8 PM MDT Sunday. The Fire Weather Watch is no longer in effect.
The Fire Weather Watch is no longer in effect. 


The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Saturday afternoon through
Saturday evening. a Fire Weather Watch has also been issued from
Sunday afternoon through Sunday evening.

* WIND...West northwest at 15 to 25 mph sustained with gusts up to
  35 mph Saturday and Sunday. 

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5 to 6. If fires develop expect extreme fire
  behavior with rapid growth and spread.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-180200-
/O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/
/O.NEW.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
243 AM MDT Sat Aug 17 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. a Red Flag Warning has also been issued from noon to
8 PM MDT Sunday. 

* AFFECTED AREA...Fire weather zone 303.

* WIND...West northwest at 15 to 25 mph sustained with gusts up to
  35 mph Saturday and Sunday.

* HUMIDITY...10 to 15%

* HAINES INDEX...5 to 6. If fires develop expect extreme fire
  behavior with rapid growth and spread.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-180200-
/O.NEW.KCYS.FW.W.0009.190817T1800Z-190818T0200Z/
/O.NEW.KCYS.FW.A.0010.190818T1800Z-190819T0200Z/
Platte/Goshen/Central and Eastern Laramie-
243 AM MDT Sat Aug 17 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY 
AFTERNOON THROUGH SUNDAY EVENING FOR POSSIBLE FIRE WEATHER
CONDITIONS...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. a Fire Weather Watch has also been issued. This Fire
Weather Watch is in effect from Sunday afternoon through Sunday
evening. 

* AFFECTED AREA...Fire weather zone 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up 
  to 35 mph Saturday and Sunday.

* HUMIDITY...10 to 15%

* THUNDERSTORMS...Isolated thunderstorms possible Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

Lyons
2 follow-up statements
931 
WWUS85 KCYS 172201
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
401 PM MDT Sat Aug 17 2019

...RED FLAG WARNINGS FOR FIRE WEATHER ZONES 303 304 and 310 THIS 
WEEKEND...

...Dangerous fire weather conditions expected over the weekend as
a strong storm system pushes in from the west. Strong winds Today
and Sunday in combination with low relative humidities should
create widespread critical fire weather conditions...

WYZ310-181200-
/O.UPG.KCYS.FW.A.0010.190818T1800Z-190819T0200Z/
/O.EXA.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
/O.CON.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/
Platte/Goshen/Central and Eastern Laramie-
401 PM MDT Sat Aug 17 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from noon today to 8 PM MDT this 
evening. A Red Flag Warning is also in effect for southwestern FWZ
310...which is in effect from Noon through 8 PM Sunday.

* AFFECTED AREA...Fire weather zone 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up 
  to 35 mph Saturday and Sunday.

* HUMIDITY...10 to 15%

* THUNDERSTORMS...Isolated thunderstorms possible this afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ303-304-181200-
/O.CON.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/
/O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
401 PM MDT Sat Aug 17 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303 AND 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. A Red Flag Warning has also been issued from noon to 8 
PM MDT Sunday. 

* WIND...West northwest at 15 to 25 mph sustained with gusts up 
  to 35 mph Saturday and Sunday. 

* HUMIDITY...10 to 15 percent.

* HAINES INDEX...5 to 6. If fires develop expect extreme fire 
  behavior with rapid growth and spread.

* THUNDERSTORMS...No thunderstorms expected.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
775 
WWUS85 KCYS 180151
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
751 PM MDT Sat Aug 17 2019

...RED FLAG WARNINGS FOR FIRE WEATHER ZONES 303...304 and 310 
SUNDAY...

...Dangerous fire weather conditions expected Sunday as a strong 
storm system pushes in from the west. Strong winds Sunday in 
combination with low relative humidities should create widespread 
critical fire weather conditions...

WYZ303-304-310-181200-
/O.EXP.KCYS.FW.W.0009.000000T0000Z-190818T0200Z/
/O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie-
751 PM MDT Sat Aug 17 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, AND 310...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 303, 304, AND 310...

The National Weather Service in Cheyenne continues a Red Flag 
Warning, which is in effect from noon to 8 PM MDT Sunday. 

* AFFECTED AREA...Fire weather zones 303...304 and 310.

* WIND...West northwest at 15 to 25 mph sustained with gusts up to
  35 mph Sunday.

* HUMIDITY...10 to 15%

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 16, 10:23 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 16, 10:23 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1023 PM MDT Fri Aug 16 2019

.UPDATE...
Issued at 324 PM MDT Fri Aug 16 2019

...SEVERE THUNDERSTORM WATCH IN EFFECT TILL 10 PM MDT...

A severe thunderstorm watch has been issued for Goshen, Laramie,
and Platte Counties in Wyoming and for Banner, Box Butte,
Cheyenne, Kimball, Morrill, Scotts Bluff, and Sioux Counties in
Nebraska.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 226 PM MDT Fri Aug 16 2019

Looks like one more round of storms late this afternoon into this
evening with some strong to severe storms expected as well. Most
likely areas for severe storms appears to be from extreme se Wy
across the southern Neb Panhandle where better instability should
exist. Does appear storms will exit the CWA by late this evening
leaving quiet conditions for the rest of the night.

A drying pattern should begin over the CWA on Saturday as more
westerly flow sets up over the area. Could be a few storms once
again over the plains but instability should be less so severe
threat more marginal. Quiet again Saturday night then even drier
air spreads in Sunday boding for a dry and very warm day.

.LONG TERM...(Sunday night through Friday)
Issued at 226 PM MDT Fri Aug 16 2019

An upper high will build a bit over the Co/NM border area early
next week keeping very warm and dry conditions in place Monday.
Chances for convection begin a return Tuesday as moisture begins
to increase from the south. Could see a backdoor cool front move
into the area later Tuesday through Weds which may increase
convection before a drier regime return for late in the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1020 PM MDT Fri Aug 16 2019

Wyoming TAFS...VFR. Wind gusts to 35 knots from 15Z to 01Z.

Nebraska TAFS...VFR, except for MVFR at Scottsbluff from 09Z to
15Z. Wind gusts to 24 knots from 18Z to 00Z.

&&

.FIRE WEATHER...
Issued at 226 PM MDT Fri Aug 16 2019

Near critical to critical conditions will continue to occur over
far western areas in the afternoons and early evenings through
Sunday with dry air and gusty winds expected. Lighter winds are
expected east of the mountains. There will be isolated showers and
storms into this evening and possibly again Saturday afternoon
then mainly dry and very warm conditions are expected Sunday into
early next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WYZ304.

     Fire Weather Watch from Sunday afternoon through Sunday evening
     for WYZ304.

NE...None.
&&

UPDATE...WM
SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Aug 16, 3:19 PM MDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
319 PM MDT Fri Aug 16 2019

NEZ002-003-019>021-054-055-095-096-WYZ106>108-117>119-172130-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
319 PM MDT Fri Aug 16 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Severe Thunderstorm Watch is in effect until 10 PM, except for
Dawes County. Expect isolated to scattered thunderstorms through
this evening, with some severe thunderstorms possible. The main
threats will be large hail and strong winds.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Afternoon and evening thunderstorms continue into Saturday, with
the best possibility of severe thunderstorms generally across the
Nebraska Panhandle. Dry and breezy conditions set in Sunday.

.Spotter information statement...

Spotter activation may be needed.

WYZ101>105-109>116-172130-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
319 PM MDT Fri Aug 16 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated thunderstorms are possible this afternoon and evening.
Dry and windy conditions are expected across Carbon County with a
Red Flag Warning in place for the far southwestern portion of
Carbon County until 8 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Dry and windy conditions persist into the weekend and for the
beginning part of the week. Fire Weather Watches are in place for
far southwest Carbon County both Saturday and Sunday.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:09 PM MDTSevere Thunderstorm WarningCYSAlbany, Carbon21 min
Aug 16, 7:13 PM MDTSpecial Weather StatementCYSPlatte62 min
Aug 17, 2:43 AM MDTFire Weather WatchCYS13 hr
Aug 17, 2:43 AM MDTRed Flag WarningCYS41 hr
Aug 17, 5:28 PM MDTSpecial Weather StatementCYSLaramie47 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.